Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 27, 2017, 11:37 PM CDT for Redwood County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 11:37 PM CDT (04:37 UTC)
- Expired
- Jun 28, 2017, 12:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Sioux Falls radar (KFSD), 138 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS83 KMPX 280437
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1137 PM CDT TUE JUN 27 2017
MNZ073-280500-
Redwood-
1137 PM CDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REDWOOD COUNTY...
At 1136 PM CDT, a strong thunderstorm was located near Tracy, or 12
miles southeast of Marshall, moving northeast at 40 mph.
Half inch hail is possible with this storm.
This storm will remain over mainly rural areas of southwestern
Redwood County, including the following locations: Vesta, Lucan,
Milroy and Revere.
This includes U.S. Highway 14 between mile markers 45 and 57.
LAT...LON 4447 9559 4455 9544 4454 9536 4459 9535
4419 9533 4420 9559
TIME...MOT...LOC 0436Z 231DEG 36KT 4430 9563
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:42 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 27, 6:42 PM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 642 PM CDT Tue Jun 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 429 PM CDT Tue Jun 27 2017 The short term concerns are the convective trends/severe weather threat tonight and Wednesday. Current mosaic radar showing some isolated convection over the far northwest cwa. Highly elevated thunder associated with some waa/layered frontogenesis ahead of a weak short wave/differential vorticity advection. This is expected to remain over the far northwest cwa into the early evening and weaken. Redevelopment is expected farther west in the Dakotas and Nebraska region later this evening as the western trough advances east along the main instability axis and the 55kt low level jet develops. This will translate east into eastern MN by 12z Wed with high PWs of around 1.75 forecast...should develop some heavier rainfall with the organized convection. Severe weather parameters remain best to the west of the area during the overnight...although strong wind gusts and hail cannot be ruled out. The acitivity should be ongoing in the morning mainly across the central/eastern areas. Again strong winds/hail possible with the stronger convection as it moves east. Various deterministic and high res models have been slowing the progression of the front across the cwa during the day Wednesday. This will have to be monitored for any clearing to the west will instigate rapid destabilization along the front and could lead to at least some scattered strong/possibly severe convection. This looks best across east central Minnesota after 20Z or so and then moving into west central Wisconsin through the rest of the afternoon/early evening. The current SPC day2 outlook looks good at the moment with marginal risk remaining along and ahead of the front. .LONG TERM...(Wednesday night through Tuesday) Issued at 429 PM CDT Tue Jun 27 2017 For the long term, we will have one more deep trough and cool period to work across the region this weekend before a pattern shift sets in next week as the western ridge flattens and shifts east. This pattern shift next week will push the main belt of westerlies to our north, allowing warmer and more humid air to stream north next week. We'll be starting the long term Wednesday evening with the remnants of scattered activity from Wednesday afternoon working across western WI in a decaying state. After that, Thursday looks dry and sunny as upper ridging builds over the upper MS River Valley in response to a trough digging across. Given the mostly sunny conditions expected, did boost forecast highs Thursday a couple of degrees above blended guidance given its cool bias during the warm season in situations like this. That trough to the west Thursday will come this way Thursday night, with thunderstorm activity expected to accompany it. How widespread that activity will be is still at question with the models. What we are confident in is the cold front that comes through Wednesday will be stalled out across Iowa, with the greatest potential for storms, including heavy rain and severe weather down along the I-80 corridor. We'll have an inverted trough swinging through here Thursday night into Friday, with our best precip chances residing out ahead of it. The ECMWF/MPAS are most bullish with our precip potential as they develop a surface low along the boundary in IA Thursday night, with a complex of showers and storms coming across south central MN toward western WI Thursday night/Friday morning. The NAM/GFS are not as strong with a wave developing Thursday night and have considerably less QPF in terms of amounts and coverage in the MPX area. We did increase the PoPs across the south late Thursday night night and have high chance/low likely PoPs working northeast across the area with the inverted trough Friday. For the weekend, the best threat for rain looks to be Saturday as an upper trough and associated pocket of relatively cold mid level air work through. Precip chances will linger in the east through Sunday as moist cyclonic flow lingers. With h85 temps dropping back below 10C, we'll see temperatures fall well short of 80 this weekend, but we will not repeat the fun of highs in the 60s we saw last weekend as we'll be both warmer at h85, with less shower/cloud coverage as well. Next week, as heights build across the CONUS and the main belt of westerlies retreats into Canada, we'll open ourselves up to warm EMLs and strong capping, which will keep us dry Monday and Tuesday. The next boundary is not expected to arrive until the middle of next week, but capping issues will continue to impact this boundary. Though turning warmer next week, it just looks like typical summer warmth for us, with warmest air looking to stay locked up to our west and southwest. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 640 PM CDT Tue Jun 27 2017 Confidence is high that TSRA will develop in western Minnesota late this evening, and move eastward overnight. Currently, timing is the big concern as models have sped up on the development of storms an hour or two earlier. This has led to an hour or two adjustment on the current tafs. Confidence is also high on a period of moderate to heavy rainfall with cigs lowering to MVFR or even IFR for short periods. The worst conditions are likely in a 2 to 4 hour window, and this is why a tempo period of 3SM TSRA has been added. I do not think this will be a continuous TSRA event, but a good 1 to 2 hours of lightning is likely with the main band of storms. After the main band of storms move across the area, a large area of SHRA and embedded TSRA is possible. Will continue the same with SHRA during the morning, with more development in the afternoon along the front. KMSP... Confidence remains high on the development of TSRA after midnight, with the best time frame between 9-13z with occasional TSRA and a large duration of SHRA. Cigs will likely begin to lower once the heavier rainfall develops toward sunrise. After 13z, there will likely be a long period of MVFR cigs with occasional SHRA. Redevelopment of TSRA is also possible during the afternoon before the cold front moves through. /OUTLOOK FOR KMSP/ Fri...VFR. Chance MVFR with TSRA. Winds variable 5 kts. Sat...VFR. Chance MVFR with TSRA. Winds WNW 5-10 kts. Sun...VFR. Chance of TSRA/SHRA. Winds light and variable. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...MPG AVIATION...JLT
Hazardous weather outlook, Jun 27, 7:18 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 718 PM CDT Tue Jun 27 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 718 PM CDT Tue Jun 27 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Widespread showers and thunderstorms are expected late tonight. There is a Marginal Risk of severe thunderstorms across western into south central Minnesota for large hail and damaging winds. Otherwise, the storms will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a Slight Risk of severe thunderstorms Wednesday southeast of a line from Fairmont to Eau Claire and a Marginal Risk across the rest of south central and east central Minnesota, and west central Wisconsin. Large hail...damaging winds and heavy rainfall are possible with storms that redevelop Wednesday afternoon. There will be occasional chances of thunderstorms again from Thursday night through Monday morning. The probability of severe weather during this period is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed later tonight in southwest Minnesota.
In the hours before
Special weather statement, Jun 27, 11:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1137 PM CDT TUE JUN 27 2017
MNZ073-280500-
Redwood-
1137 PM CDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REDWOOD COUNTY...
At 1136 PM CDT, a strong thunderstorm was located near Tracy, or 12
miles southeast of Marshall, moving northeast at 40 mph.
Half inch hail is possible with this storm.
This storm will remain over mainly rural areas of southwestern
Redwood County, including the following locations: Vesta, Lucan,
Milroy and Revere.
This includes U.S. Highway 14 between mile markers 45 and 57.
LAT...LON 4447 9559 4455 9544 4454 9536 4459 9535
4419 9533 4420 9559
TIME...MOT...LOC 0436Z 231DEG 36KT 4430 9563
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:44 PM CDT | Special Weather Statement | MPX | Hennepin | 31 min |
| Jun 28, 3:24 PM CDT | Special Weather Statement | MPX | Anoka | 51 min |
| Jun 28, 3:37 PM CDT | Special Weather Statement | MPX | Washington | 23 min |
| Jun 28, 4:06 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 24 min |
| Jun 28, 4:08 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 22 min |
| Jun 28, 2:41 PM CDT | Special Weather Statement | MPX | Pierce | 34 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | MPX | Saint Croix | 33 min |
| Jun 28, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 40 min |
| Jun 28, 4:30 PM CDT | Tornado Warning | MPX | Pierce, Saint Croix | 32 min |
| Jun 28, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce | 46 min |
| Jun 28, 5:12 PM CDT | Special Weather Statement | MPX | Saint Croix | 63 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.